16 doctors weighed in:
What kind of pills or treatment can somebody get for narcotic overdose?
16 doctors weighed in

Dr. Matt Malkin
Anesthesiology
4 doctors agree
In brief: Emergency
If you mean opioids like heroin, Methadone or oxycontin, Naloxone is the treatment.
If benzodiazopines like valium, ativan, xanax, (alprazolam) then flumazenil. Both should only be given by trained providers as effects can be deadly. Need to be monitored in case multiple doses of reversal agent required or withdrawal symptoms dangerous. Also will hopefully allow patient to get help in treating addiction.

In brief: Emergency
If you mean opioids like heroin, Methadone or oxycontin, Naloxone is the treatment.
If benzodiazopines like valium, ativan, xanax, (alprazolam) then flumazenil. Both should only be given by trained providers as effects can be deadly. Need to be monitored in case multiple doses of reversal agent required or withdrawal symptoms dangerous. Also will hopefully allow patient to get help in treating addiction.
Dr. Matt Malkin
Dr. Matt Malkin
Thank
Dr. Mike Bauerschmidt
Holistic Medicine
4 doctors agree
In brief: Acute or chronic?
If you know someone with an acute narcotic overdose the best place for them is an er. There is nothing otc available.
Naltrexone as a prescription has been used to help keep people from "getting high" by blocking the opiate receptors in the brain. If you want to rebuild your body from chronic exposure I have had success with IV vitamin/nutrient infusions. A 12 step program is strongly advised.

In brief: Acute or chronic?
If you know someone with an acute narcotic overdose the best place for them is an er. There is nothing otc available.
Naltrexone as a prescription has been used to help keep people from "getting high" by blocking the opiate receptors in the brain. If you want to rebuild your body from chronic exposure I have had success with IV vitamin/nutrient infusions. A 12 step program is strongly advised.
Dr. Mike Bauerschmidt
Dr. Mike Bauerschmidt
Thank
Dr. Arthur Hoffman
Psychiatry
3 doctors agree
In brief: NONE
If you are serious, this is a true life/death sit. Call 911 now.

In brief: NONE
If you are serious, this is a true life/death sit. Call 911 now.
Dr. Arthur Hoffman
Dr. Arthur Hoffman
Thank
Dr. Eipe Kuruvila
Anesthesiology
3 doctors agree
In brief: ER
Narcotic overdose is very serious and one can die from that.
It is an emergency and should call for help and get to the er.

In brief: ER
Narcotic overdose is very serious and one can die from that.
It is an emergency and should call for help and get to the er.
Dr. Eipe Kuruvila
Dr. Eipe Kuruvila
Thank
Dr. Eipe Kuruvila
Anesthesiology
2 doctors agree
In brief: It is an emergency
Narcotic overdose is a very serious emergency.
May have serious respiratory depression quickly and may need support of respiration by an experienced paramedic or physician who is used to taking care of the airway and respiration. Michael jackson would not have died if the doctor supported his respiration. Naloxone (narcan) is a specific antagonist for narcotics (opiates) but cannot depend on it.

In brief: It is an emergency
Narcotic overdose is a very serious emergency.
May have serious respiratory depression quickly and may need support of respiration by an experienced paramedic or physician who is used to taking care of the airway and respiration. Michael jackson would not have died if the doctor supported his respiration. Naloxone (narcan) is a specific antagonist for narcotics (opiates) but cannot depend on it.
Dr. Eipe Kuruvila
Dr. Eipe Kuruvila
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
928K people helped
Continue
107,000 doctors available
Read more answers from doctors